MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG LINOX SMART TD 65/18; ICD LEAD

BIOTRONIK SE & CO. KG LINOX SMART TD 65/18; ICD LEAD
Model Number 359074
Medical Device Problem Codes Impedance Problem (2950); High Capture Threshold (3266)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this lead was explanted due to increasing threshold and impedance after the implantation period of approx.141 months.No adverse patient events were reported.Should additional information be received, this file will be updated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt, the lead under complaint was found cut 27 cm proximal to the lead tip.The distal fragment was received for analysis.The proximal fragment including the yoke and connector pins was not returned.An extraction aid was found on the fragment, it is reasonable to assume that the lead was cut during the surgery.The analysis showed multiple abrasion marks along the lead fragment.In particular the insulation in the distal end region was found rubbed through.In this region the conductor cable leading to the rv shock coil was found fractured.Based on the characteristics of these damages, it is reasonable to assume that the lead had been subject to severe mechanical stress in the implanted state.Significant lead motion in the area of the tricuspid valve should be taken into consideration.Further analysis revealed calcified tissue residuals along the lead fragment which had impact on the maneuverability of the lead and led to excessive mechanical stress.Calcification is known to cause high impedances and pacing thresholds and is thus assumed to be the root cause of the clinical observations.Damages such as deformed shock coils, most likely resulted from the extraction procedure.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this device were re-investigated.All production steps were performed accordingly, and in particular the final acceptance test proved the device functions to be as specified.In conclusion, the analysis did not reveal any sign of a material or manufacturing problem.

Brand Name
LINOX SMART TD 65/18
Common Device Name
ICD LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key13569993
Report Number1028232-2022-00869
Device Sequence Number14457738
Product Code NVY
UDI-Device Identifier04035479100476
UDI-Public04035479100476
Combination Product (Y/N)N
PMA/510(K) Number
P980023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2012
Device Model Number359074
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer03/10/2022
Initial Report FDA Received Date02/21/2022
Supplement Report FDA Received Date03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown